MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER
Catalog Number ET309522
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 07/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The healthcare professional reported that during a mechanical thrombectomy procedure to treat a cerebral infarction, targeting an occlusion in the m1-m2 segment of the middle cerebral artery (mca), the devices were used in accordance with the instructions for use (ifus).The first pass was made via a direct first pass technique (adapt) using the 132cm cereglide 71 intermediate catheter (nic71132u / lot# unknown), but due to the large amount of thrombus not all of the clot could be retrieved.For the second pass, a 5mm x 22mm embotrap iii revascularization device (et309522 / lot# unknown) was used.It was reported that after the embotrap iii device was deployed, recanalization was achieved, but hemorrhage was observed.Hemostasis was achieved using an 8fr optimo¿ balloon guide catheter ((b)(6) medical) and the procedure was reported to be complete.Continuous flush was maintained during the procedure.The patient¿s condition post-procedure is currently unknown.On 31-jul-2025, limited additional information was received.Per the information, images and angiographs are not available for review.The hemorrhage was treated via the inflation of the optimo balloon catheter.The information indicated that the balloon catheter was inflated to achieve hemostasis.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.4: the expiration date of the device is not known as the device lot number is not available / not reported.The full udi is not available without the expiration date.Section e.1: the initial reporter phone: (b)(6).Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.There was no device performance issue or device malfunction reported during the procedure.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Cerebral hemorrhage is a known potential complication associated with the use of the embotrap iii device and is listed in the instructions for use (ifu) as such.There was no alleged quality issue related to the used device, as the device performed as intended.There are clinical and procedural factors, including vessel characteristics, device interaction, and operator technique, that may have contributed to the reported event, rather than the design or manufacture of the device.Since the hemorrhage occurred during/shortly after the use of the embotrap iii device, the correlation between event to the used device as a contributing factor cannot be ruled out.Additionally, the event required the additional surgical intervention of using a balloon guide catheter to stop the bleeding.Based on this information, this event meets us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.With the information available and without the complaint product available to be returned for analysis, the reported product issue documented in the complaint cannot be confirmed through functional evaluation and analysis.The lot number of the device is not known; therefore, manufacturing documentation review was not performed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered later.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 31-aug-2025.[additional information]: on 31-aug-2025, additional information was received.Per the information, the lot number of the embotrap iii device was 24j165av and the lot number of the cereglide was 31546549.The patient¿s most current status is reported as follows: dysarthria and hemiparesis was confirmed.Mrs score: 1.Blood flow has resumed compared to preoperative levels, and the patient's symptoms have improved.The physician commented that there is probably no relation between disabilities and hemorrhage.Related to vessel characteristics, the information indicated that ¿while no acute bends or severe tortuosity was observed, there was normal anatomical tortuosity due to occlusion from distal m1 (m1d) to m2.¿ the clot was a cardiogenic embolus consisting of a hard thrombus.The information indicated that related to the bleed, vascular injury or avulsion was considered.¿but the details including the site of bleeding could not be identified.¿ per the physician¿s opinion on what may have caused or contributed to the reported bleed, it was ¿the thrombus was hard, and only retrieved gradually, which is believed to be the cause of the multiple pass attempts.¿ the post-procedure tici score was 2a (pre-procedure tici score was not provided in the additional information).Regarding how the procedure was completed, the information indicated the following: ¿after occluding the internal carotid artery with optimo, hemorrhage was stopped on angiography, and revascularization was confirmed, the procedure was completed.¿ the embotrap iii device made ¿several passes.The exact number [of passes] is unknown.¿ there was no device performance issue / device malfunction related to the embotrap iii device during the procedure.The embotrap iii device did not appear damaged in any way.Several passes were made with the cereglide catheter, the exact number is unknown.Regarding the patient¿s hospitalization, the physician commented that ¿it is believed there was no impact on the hospitalization period due to the hemorrhage.¿ no further information is available.A review of the manufacturing documentation associated with this lot (24j165av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.Updated sections: b.4, d.4, g.3, g.6, h.2, h.4, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EMBOTRAP
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key22778293
Report Number3011370111-2025-00080
Device Sequence Number13053216
Product Code NRY
UDI-Device Identifier10886704082866
UDI-Public(01)10886704082866(17)270912(10)24J165AV
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberET309522
Device Lot Number24J165AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer08/31/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8FR OPTIMO¿ BALLOON GUIDE CATHETER (TOKAI MEDICAL); TREVO TRAK ® MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown